Alert archive / New Mexico / Special Weather Statements in 2016

Special Weather Statement, NWS Albuquerque, NM

September 2, 2016Bernalillo County, New Mexico

NWS Albuquerque, NM issued this special weather statement at Sep 2, 2016, 5:21 PM MDT for Bernalillo County, New Mexico. It was in force for 9 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 2, 2016, 5:21 PM MDT (23:21 UTC)
Expired
Sep 2, 2016, 5:30 PM MDT
In force
9 min
Issued by
NWS Albuquerque, NM

County Bernalillo County, NM

The radar

The Albuquerque radar (KABX), 8 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.4 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2016-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 29 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2016-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
29 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1309 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

765 
WWUS85 KABQ 022321
SPSABQ

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
521 PM MDT FRI SEP 2 2016
 
NMZ519-022330-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
521 PM MDT FRI SEP 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BERNALILLO AND
SOUTH CENTRAL SANDOVAL COUNTIES UNTIL 530 PM MDT...

AT 520 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR VENTANA RANCH...OR 9 MILES SOUTHWEST OF RIO RANCHO...MOVING
EAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN ALBUQUERQUE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR YOUR PREFERRED
MEDIA OUTLETS AND NOAA WEATHER RADIO FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3530 10677 3510 10675 3510 10695 3524 10698
      3524 10697
TIME...MOT...LOC 2320Z 259DEG 16KT 3519 10681 

$$

GUYER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Sep 2, 3:45 PM MDT, 1 hour 36 minutes earlier.

Area forecast discussion, Sep 2, 3:45 PM MDT, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
345 PM MDT FRI SEP 2 2016

.SYNOPSIS...
Somewhat drier air aloft will be trying to make inroads from west
to east across the state tonight into Saturday night. Still a
pretty good chance for showers and storms will linger well into
the night across a good portion of north and central New Mexico.
Saturday should see fewer storms develop than today and Sunday
fewer than Saturday. Winds will pick up at least a little Saturday
compared to today and Sunday will bring a greater increase as
stronger winds aloft partially mix down to the surface due to
daytime heating. This increased breeziness should linger into at
least Tuesday of next week. Some moisture may push northward back
into the state Labor Day into Tuesday or Wednesday, increasing
rain chances over northern and central New Mexico, but forecast
models are still not in the best agreement with regards to exactly
where the best rain chances will be. High temperatures will warm
closer to seasonal normals through the weekend.

&&

.DISCUSSION...
Some spotty showers and thunderstorms will roll across north and
central New Mexico well into the evening with north central
through ne and south central through sw NM likely getting the most
widespread activity, albeit more in the scattered than numerous
coverage category. The next couple of days will likely bring some
downturn in coverage as wsw to sw winds aloft drag a deeper layer
of drying into the fcst area - isolated to scattered activity
Saturday and isolated on Sunday. Aftn temps to trend up a bit most
areas while nighttime lows likely to drop back a bit mainly west
due in large measure to the lowering of dewpoints.

Next week the GFS model, more so than the ECMWF at least across
the nw half Mon through midweek, is wetting things up
substantially, continuing the trend that was hinted at Fri. The
latter is wetter primarily for the south and e central during this
period, but then wets up the nw half more so than the GFS Thu into
Fri. Thus some major discrepancies that lower confidence in where
and how much precip develops for most of this next work week. The
ECMWF is much stronger and much more north and east bound with a
tropical system for late week, hence the greater wetting in the nw
half. The models for the most part went from dry to much wetter
for this week just ended and didn't completely get it right and
so they have again for the upcoming week. So, unfortunately we
will have to get a little closer in time to better reconcile next
week's fcst.

43

&&

.FIRE WEATHER...
Weak upper level wave and abundant low level moisture combining to
generate a swath of showers and thunderstorms across much of western
and northern New Mexico this afternoon. These showers and storms are
forecast to move to the northeast through late afternoon and
evening. Enough low level moisture remains in place Saturday for
isolated activity central and east. Southerly breezes develop across
the eastern plains Saturday.

Sunday remains on track as the driest day of the next week.
Southwest winds increase areawide Sunday afternoon as a lee surface
trough strengthens across eastern Colorado. Temperatures will also
rise above average for the first time in quite awhile Sunday. As a
result, Haines values rise across northwest NM.

GFS continues with idea of bringing low level moisture back up from
the south on Labor Day. Showers and storms result across all but far
western and far eastern areas Monday afternoon and evening. ECMWF
continues to bring moisture slightly farther east, favoring the
central mountain chain eastward. Deep remnant moisture from what is
now Tropical Disturbance 1 southeast of Acapulco, Mexico continues
to stream up Monday night and by Tuesday, forecast precipitable
water values approach the 99th percentile for early September across
much of the area. GFS and ECMWF are down right soggy for the
majority of the area Tuesday and Tuesday night. Both models then dry
things out rapidly mid-week.

43

&&

.AVIATION...
18Z TAF CYCLE
A weak upper level wave will combine with plentiful low level
moisture to produce widespread showers and thunderstorms this
afternoon and evening. Favored area for numerous showers and
thunderstorms will be across western New Mexico this afternoon and
evening, especially across west-central to northwestern sections
of the state. Brief heavy downpours will temporarily reduce
ceilings and visibilities with the potential for gusty downburst
winds. Patchy low clouds and perhaps fog will be possible again
late tonight/early Saturday morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  58  86  57  85 /  40  20  10   0
Dulce...........................  50  79  49  79 /  50  30  20  10
Cuba............................  51  79  51  79 /  40  20  20  10
Gallup..........................  52  82  49  82 /  30  20  10   5
El Morro........................  50  79  46  79 /  40  20  10   0
Grants..........................  52  82  49  83 /  40  20  20   0
Quemado.........................  53  81  50  82 /  30  20  10   0
Glenwood........................  62  86  60  88 /  20  20  10   0
Chama...........................  47  72  47  73 /  50  30  20  20
Los Alamos......................  55  78  55  80 /  50  30  20  10
Pecos...........................  53  77  53  79 /  40  30  20  20
Cerro/Questa....................  50  76  50  76 /  50  30  20  20
Red River.......................  44  67  45  67 /  40  30  20  20
Angel Fire......................  44  74  44  73 /  40  30  20  20
Taos............................  50  79  50  79 /  40  20  10  20
Mora............................  51  75  52  76 /  40  30  20  20
Espanola........................  59  82  56  85 /  30  20  10   5
Santa Fe........................  56  79  55  80 /  40  20  20  20
Santa Fe Airport................  56  82  56  84 /  40  20  10  10
Albuquerque Foothills...........  60  84  61  85 /  40  20  10  10
Albuquerque Heights.............  63  86  63  88 /  30  10  10   5
Albuquerque Valley..............  61  87  60  90 /  30  10  10   5
Albuquerque West Mesa...........  61  87  61  89 /  30  10  10   0
Los Lunas.......................  62  87  61  90 /  30  10  10   5
Rio Rancho......................  62  86  62  88 /  30  20  10   0
Socorro.........................  62  86  62  91 /  30  20  10   0
Sandia Park/Cedar Crest.........  55  80  56  81 /  50  30  10  10
Tijeras.........................  57  82  57  85 /  50  20  10  10
Moriarty/Estancia...............  55  83  53  83 /  40  20  20  10
Clines Corners..................  54  79  54  81 /  40  30  20  20
Gran Quivira....................  56  79  57  81 /  40  30  20  10
Carrizozo.......................  60  81  61  85 /  30  20  20  10
Ruidoso.........................  55  74  56  78 /  40  40  20  20
Capulin.........................  55  80  55  81 /  30  30  20  20
Raton...........................  55  84  54  84 /  40  20  20  20
Springer........................  56  85  55  85 /  40  20  20  20
Las Vegas.......................  53  80  53  82 /  40  20  20  20
Clayton.........................  61  85  63  88 /  30  20  10  20
Roy.............................  58  82  59  84 /  30  20  20  20
Conchas.........................  64  87  63  90 /  30  20  20  20
Santa Rosa......................  62  87  63  89 /  30  20  20  20
Tucumcari.......................  64  91  66  92 /  20  20  10  20
Clovis..........................  62  86  63  89 /  20  20  10  20
Portales........................  63  87  64  89 /  20  20  10  10
Fort Sumner.....................  64  86  64  89 /  30  20  10  20
Roswell.........................  65  88  65  92 /  30  20  10  20
Picacho.........................  60  82  60  85 /  30  30  20  20
Elk.............................  57  77  59  81 /  30  30  20  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
None.

&&

33
Hazardous weather outlook, Sep 2, 4:10 AM MDT, 13 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
410 AM MDT FRI SEP 2 2016

NMZ501>540-031200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST
HIGHLANDS-NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL
MOUNTAINS-WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-SAN FRANCISCO
RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-WEST SLOPES SANGRE
DE CRISTO MOUNTAINS-NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED
RIVER-SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-EAST SLOPES SANGRE
DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-LOWER CHAMA RIVER VALLEY-
SANTA FE METRO AREA-MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-FAR NORTHEAST
HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-HARDING COUNTY-EASTERN
SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY-CURRY COUNTY-
ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS-EASTERN LINCOLN
COUNTY-SOUTHWEST CHAVES COUNTY-
410 AM MDT FRI SEP 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS TODAY AND TONIGHT WILL BE CAPABLE OF PRODUCING
LOCALLY HEAVY RAINFALL WHICH MAY LEAD TO MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AND ANY SUBSEQUENT
FLOODING THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE
AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. YOU CAN ALSO
SUBMIT STORM REPORTS AND PHOTOS ON OUR FACEBOOK PAGE OR VIA
TWITTER USING THE HASHTAG NMWX.

In the hours before

Special weather statement, Sep 2, 5:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
521 PM MDT FRI SEP 2 2016

NMZ519-022330-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
521 PM MDT FRI SEP 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BERNALILLO AND
SOUTH CENTRAL SANDOVAL COUNTIES UNTIL 530 PM MDT...

AT 520 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR VENTANA RANCH...OR 9 MILES SOUTHWEST OF RIO RANCHO...MOVING
EAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN ALBUQUERQUE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR YOUR PREFERRED
MEDIA OUTLETS AND NOAA WEATHER RADIO FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3530 10677 3510 10675 3510 10695 3524 10698
      3524 10697
TIME...MOT...LOC 2320Z 259DEG 16KT 3519 10681

GUYER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 12:50 PM MDTAreal Flood AdvisoryABQBernalillo, Torrance85 min
Sep 2, 1:25 PM MDTFlash Flood WarningABQBernalillo, Torrance80 min
Sep 2, 3:49 PM MDTAreal Flood AdvisoryABQSocorro86 min
Sep 2, 5:37 PM MDTSpecial Weather StatementABQBernalillo23 min
Sep 2, 5:53 PM MDTSpecial Weather StatementABQColfax22 min

Nearby

Special Weather Statements in New Mexico, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.